MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610MD
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was only reported that the instrument is "broken".The internal assessment revealed that the jaw part is broken.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: during a thorough inspection of the claimed item 38610md, lot sl10, a structural defect was found at the distal end of the instrument.The fork that holds the mouthpiece is broken.In addition, small burrs and indentations are clearly visible on the surface of the fork.The break is located at the rear of the fork, where the bar begins.Furthermore, the investigation shows a clear deformation of the entire item, which indicates the effect of an external force.The combination of indentations in the material, visible surface damage, and the bending of the item strongly suggests that the defect was caused by mechanical overload.From a technical point of view, it can be assumed that the item was subjected to excessive force.This force initially led to plastic deformation (bending) of the instrument and subsequently to overstressing of the fork structure, which ultimately resulted in breakage.The instructions for use (ifu) expressly state that the product must be checked for damage before each use.It also warns against the use of excessive force.The damage pattern indicates that these instructions were not followed.From a technical point of view, it is therefore highly likely that user error was the cause.Improper handling under excessive mechanical force led to the damage observed.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21901878
Report Number9610617-2025-00679
Device Sequence Number4184091
Product Code GEI
UDI-Device Identifier04048551328682
UDI-Public04048551328682
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MD
Device Catalogue Number38610MD
Device Lot NumberSL10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown